iCliniq logo

Ask a Doctor Online Now

HomeAnswersInternal MedicinediabetesFor 7.5 HbA1c level, should Gemer 1 tablet be continued?

My HbA1c was 7.5 last month. Can I keep on Gemer 1 tablets?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At September 7, 2016
Reviewed AtMay 16, 2024

Patient's Query

Hi doctor,

Last month, my HbA1C was 7.5. I was advised to take Gemer 1 tablet before breakfast for 30 days. My LDL cholesterol is 119 mg/dL, HDL is 40mg/dL and triglycerides 161 mg/dL. My age is 49. Should I continue Gemer 1 along with other medicines? Kindly suggest.

Answered by Dr. Talal Hussain

Hi,

Welcome to icliniq.com. With an HbA1C level above 7, you have a confirmatory diagnosis of diabetes mellitus. Therefore, you should receive full diabetic management, including diet modification, regular exercise, and medication.

I recommend taking tablet Gemer 1 mg (Glimepiride) lifelong, along with another medication called Metformin 250 mg twice daily after meals. This combination will help you achieve good diabetes control and reduce the risk of complications associated with the disease.

Fortunately, your LDL and HDL levels are within the normal ranges, which is excellent. However, your triglyceride level is slightly increased, but it can be managed with diet modifications and exercise.

To address this, consider incorporating raw extra-virgin olive oil into your meals by drizzling it over dishes like lentils or eggs right before serving.

I also recommend undergoing certain investigations, including C-peptide, renal function test, liver function test, serum electrolyte, and complete blood picture.

The treatment plan involves using hypoglycemic drugs alongside euglycemic drugs to maintain normal blood sugar levels. Additionally, preventive measures such as diet and exercise will play a crucial role in managing your condition effectively.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Talal Hussain
Dr. Talal Hussain

Internal Medicine

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

diabetesmetformin

Ask your health query to a doctor online

Internal Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy